Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 11, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at May 13, 2019, 4:55 AM EDT for Brunswick County, North Carolina; Horry County, South Carolina. It took effect at May 13, 2019, 6:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2019, 4:55 AM EDT (08:55 UTC)
- In effect from
- May 13, 2019, 6:00 AM EDT
- Expired
- May 13, 2019, 9:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 16 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642 WHUS42 KILM 130855 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 455 AM EDT Mon May 13 2019 NCZ110-SCZ054-140100- /O.NEW.KILM.BH.S.0011.190513T1000Z-190514T0100Z/ Coastal Brunswick-Coastal Horry- 455 AM EDT Mon May 13 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...In South Carolina, Coastal Horry. In North Carolina, Coastal Brunswick. * TIMING...Through this evening. * SURF ZONE IMPACTS...Strong west to east longshore current at Brunswick County beaches and strong south to north longshore current at Horry County beaches will develop this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
1 follow-up statement
978 WHUS42 KILM 140037 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 837 PM EDT Mon May 13 2019 NCZ110-SCZ054-140145- /O.EXP.KILM.BH.S.0011.000000T0000Z-190514T0100Z/ Coastal Brunswick-Coastal Horry- 837 PM EDT Mon May 13 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM EDT THIS EVENING... Southerly winds along the coast have relaxed and therefore the threat of longshore currents has ended. $$ 21
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 13, 4:34 AM EDT, 21 minutes earlier.
Area forecast discussion, May 13, 4:34 AM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 434 AM EDT Mon May 13 2019 .SYNOPSIS... A cold front partially draped across the area will push across and and finally offshore this afternoon or early this evening. High pressure will follow and affect the area Mon Night thru Fri with dry conditions. After today, slightly below normal temps will occur thru the mid-week period followed by slightly above normal for the end of the work week. A cold front will drop into the area next weekend and will provide the next chance for showers and thunderstorms. && .NEAR TERM /THROUGH TUESDAY/... As of 345 AM Monday...Latest wx map illustrates a sfc cold front oriented ENE to WSW from Duck, NC to Clemson, SC. This front pushing slowly SE, will gain some momentum and push across the FA and offshore late this aftn and early evening. This aided by an upper low located across the Southern Great Lakes this morning that pushes to the Eastern Great Lakes this evening. The upper trof axis will pivot around the upper low, resulting in upper winds veering to the W and to the NW once the trof axis moves east of the FA. This will provide a kick-start and the necessary momentum to finally push the sfc cold front across the ILM CWA this aftn and across the local waters and offshore this evening. The downslope trajectory will help to scour out the moisture within the atm column with skies becoming mostly sunny by late this morning and thru the remainder of the day. Cyclonic flow sfc and aloft will occur into Tue. The trof axis extending from the upper low will push off the Carolinas Tue with anticyclonic flow associated with sfc high and ridging aloft will begin to make their presence across the Carolinas Tue and later periods. For temps, stayed closer to the warmer MOS Guidance for today's highs given the partial downslope trajectory and for which the GFS has been consistently indicating this occurrence. In addition, will follow the idea of higher highs across the coastal counties of the FA when compared to the inland locales. Tonight thru Tue, will have decent CAA that will counter portions of the downslope compressional heating resulting in temps slightly below the norm with much drier conditions aloft keeping diurnally driven clouds, if any, to a minimum. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 300 AM Monday...Though lifting out, a large vortex remains over New England states Tuesday night. Low level cool advection weakening but light winds will favor radiational cooling with many areas away from the ocean getting below 50, some 10 degrees below climatology. Similarly shallow mixing will keep Wednesday afternoon temperatures a category on the cool side of normal as a weak pressure gradient is found across a good portion of the Southeast. Another cool Wednesday night with lows in the mid 50s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 300 AM Monday...Weakening northwesterly flow slated for Thursday and Friday to be followed by mid level ridging over the weekend. Some guidance showing some light QPF over the weekend as a backdoor front drops into the region. This seems dubious for two main reasons: the flow aloft likely doesn't allow the front to get this far south, and the upper ridge should quash any precip even if it does. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... As of 00Z...Showers to the south will track northward over the next few hours. A couple of cells could become convective, but currently, stratiform rain dominates the area of precipitation. Low-level moisture will be plentiful overnight while dry upper- level air advects over our area. This will create areas of low stratus late tonight into tomorrow morning. Strong surface heating and progressive dry air advection will erode low-level clouds during the day tomorrow with a SCT to BKN Cu field developing in the afternoon. Southerly winds 5-10 knots will become west-southwesterly overnight ahead of the main cold front bring westerly and northwesterly winds around 10 knots after 18Z. Extended Outlook...VFR Tuesday through Friday as high pressure dominates. && .MARINE... Roughening waters will keep an 'Advisory' flag flying for the NC waters overnight into early Monday for frequent 25 kt gusts, this ahead of a slow approaching cold front. Winds and seas will certainly be higher in and near TSTMs. For the ocean spectrum southerly wave energy the big player, with 3-6 foot waves running in 6-7 second wave periods. Not until very early Tuesday do we see N wind-waves following the frontal passage Monday night. Strong to severe TSTMs will be possible on the waters tonight between 6pm-midnight, after which, a diminishing trend is expected. The storms tonight best avoided as this system has a history of plentiful lightning, dangerous. As of 300 AM Monday... Northwesterly winds Tuesday night will give way to light and variable flow Wednesday as high pressure builds over the waters. As it progresses east Wednesday night a southwesterly flow will become predominant even as speeds remain capped at 10kt. Seas will drop in size the whole period eventually settling in the 2 ft range. These conditions, SW at 10kt and 2ft, are slated to last into Thursday and Friday as a very weak gradient is in place over a large part of the Southeast and west Atlantic. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...Small Craft Advisory until noon EDT today for AMZ250-252. && SYNOPSIS...DCH NEAR TERM...DCH SHORT TERM...MBB LONG TERM...MBB AVIATION...MBB MARINE...
Hazardous weather outlook, May 13, 3:19 AM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 319 AM EDT Mon May 13 2019 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 140730- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 319 AM EDT Mon May 13 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-140730- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 319 AM EDT Mon May 13 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-140730- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 319 AM EDT Mon May 13 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-140730- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 319 AM EDT Mon May 13 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
Nearby
Beach Hazards Statements in North Carolina, 2019Beach Hazards Statements in South Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.